crisis

(redirected from oculogyric crisis)
Also found in: Dictionary, Thesaurus, Medical, Legal, Wikipedia.

crisis

Pathol a sudden change, for better or worse, in the course of a disease

Crisis

 

a sharp turning point in the course of a disease that is accompanied by a drop in elevated body temperature and improvement in the patient’s condition.

A crisis usually occurs in acute-onset diseases with a rapid rise in temperature (croupous inflammation of the lungs, malaria, relapsing fever, and so forth). A crisis is associated with profuse sweating, marked weakness, and sometimes a temporary slowing of cardiac activity. A crisis is the opposite of a gradual subsidence of a pathological process and lowering in temperature called lysis. A crisis is to be distinguished from a pseudocrisis, in which there is only a temporary lowering of temperature and improvement in the patient’s condition. A critical drop in temperature may also occur as a result of removal of the suppurative focus from the patient’s body or administration of powerful antimicrobial agents.

crisis

[′krī·səs]
(medicine)
The turning point in the course of a disease.
(psychology)
The psychological events associated with a specific stage of life, as an identity crisis or developmental crisis.
References in periodicals archive ?
Table 19: Incidence of EPS Compared to Placebo in the Adjunctive Therapy Bipolar Depression Studies Adverse Event Term Placebo LATUDA 20 to (N=334) 120 mg/day (%) (N=360)(%) All EPS events 13 24 Ail EPS events, 9 14 excluding Akathisia/Restlessness Akathisia 5 11 Dystonia* 1 1 Parkinsonism** 8 13 Restlessness 1 4 Note: Figures rounded to the nearest integer *Dystonia includes adverse event terms: dystonia, oculogyric crisis, oromandibular dystonia, tongue spasm, torticollis, and trismus **Parkinsonism includes adverse event terms: bradykinesia, cogwheel rigidity, drooling, extrapyramidal disorder, glabellar reflex abnormal, hypokinesia, muscle rigidity, parkinsonism, psychomotor retardation, and tremor
Tardive Oculogyric Crisis during Treatment with Clozapine Report of Three Cases.
Oculogyric crisis with exacerbation of psychosis: Possible mechanism and clinical implications.
We present the case of a young patient who experienced oculogyric crisis following regular administration of metoclopramide for nausea, vomiting, and poor oral intake following a recent Nissen fundoplication.